MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS
Catalog Number RSD-360+Q
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Seroma (2069)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most common overall indication for reoperation is capsular contracture.(handel, 2006).Breast prostheses are no different from any foreign material implanted into the human body in the sense of triggering a protective immune reaction from the host.This ¿foreign body response¿ (fbr) is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune sequelae.A capsule around a breast implant is, therefore, a necessary mechanism of body defense, but if excessive it can lead to pain and deformity of the breast (steiert, et al., 2013).¿early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.¿ (sforza, et al.2017).Some analysis have revealed that the pocket plays a significant role in developing seroma, patients with submammary pocket developed seroma in higher rates when compared with patients with submuscular pocket.Submammary pocket increases the odds of developing seroma by 7.5 times.(sforza, et al.2017).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿.During her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries.Correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself." "hematoma/seroma: hematoma is a collection of blood within the space around the implant, and a seroma is a build-up of fluid around the implant.Having a hematoma and/ or seroma following surgery may result in infection and/or capsular contracture later on.Symptoms from a hematoma or seroma may include swelling, pain, and bruising.If a hematoma or seroma occurs, it will usually be soon after surgery.However, they can also occur at any time after injury to the breast.While the body absorbs small hematomas and seromas, some will require surgery, typically involving draining, and potentially placing a surgical drain in the wound temporarily for proper healing.A small scar can result from surgical draining.Implant rupture also can occur from surgical draining if there is damage to the implant during the procedure." also, a complete review of the dhr was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.
 
Event or Problem Description
It was reported that a patient had a pain in her right breast one month post op, she visited her doctor, did an ultrasound, an early seroma was detected and removed.Currently the patient continue with pain in her right breast occurred by a capsular contracture backer grade iii.
 
Additional Manufacturer Narrative
General conclusion: event analysis: capsular contracture, early seroma.After an analysis of the clinical evidence provided and the report, it was possible to confirm the alleged capsular contracture.Early seroma was not confirmed due to lack of clinical evidence.These events are risks associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The causes are multifactorial, and we cannot conclude that the reported events were caused by the manufacturing process and/or the product itself.Dhr review: a complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.

Brand Name
MOTIVA SILKSURFACE PLUS WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key21732187
Report Number3012883202-2025-00541
Device Sequence Number8734982
Product Code FTR
UDI-Device Identifier07445161002730
UDI-Public(01)07445161002730(11)230705(17)280705
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSD-360+Q
Device Lot Number23070076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown